MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367961
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use the tube was under filling with a bd vacutainer® pst¿ gel and lithium heparin (lh) 65 units blood collection tubes.The following information was provided by the initial reporter: during r&d testing in (b)(4), we encountered 1 tube that did not fill during testing.The catalog number & batch information is: catalog #: 367961, batch #: 9126525, test date: (b)(6) 2019.
 
Event or Problem Description
It was reported that during use the tube was under filling with a bd vacutainer® pst¿ gel and lithium heparinn (lh) 65 units blood collection tubes.The following information was provided by the initial reporter: during r&d testing in franklin lakes, we encountered 1 tube that did not fill during testing.The catalog number & batch information is: catalog#: 367961, batch#: 9126525, test date: 12 sept 2019.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for underfill with the incident lot was not observed.Draw volume testing of the customer samples was performed and underfill was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through capa#: 260774.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.H3 other text.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9128938
Report Number1917413-2019-02139
Device Sequence Number19480098
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2020
Device Catalogue Number367961
Device Lot Number9126525
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;